MAUDE Adverse Event Report: CORDIS CORPORATION CATH F5 INF JR 4 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH F5 INF JR 4 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 534521T
Medical Device Problem Codes Device Packaging Compromised (2916); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the f5 infiniti jr 4 100cm catheter was sealed and a strand of hair was noted when the device was being stocked in the cath lab.There was no patient injury.There were no damages noted to the packaging.The integrity of the sterile pouch was not compromised.The device will be returned for analysis.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
It was reported that the f5 infiniti jr 4 100cm catheter was sealed and a strand of hair was noted when the device was being stocked in the cath lab.There was no patient injury.There were no damages noted to the packaging.The integrity of the sterile pouch was not compromised.One sterile unit of cath f5 inf jr 4 100cm was received in the original package folded in a plastic bag.Per visual analysis, a foreign material was observed in the pouch.No other anomalies were observed.An additional analysis was performed to identify chemical composition of foreign material.It could be concluded that foreign material found on f5 infiniti jr 4 100cm catheter has hair chemical composition since characteristic ir bands on spectrum obtained were observed.A device history record (dhr) review of lot 17671124 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/ pouch/box - foreign material - in sterile package¿ was confirmed through analysis of the returned device as foreign material was observed in the pouch.The exact cause of the foreign material could not be conclusively determined during analysis, however, ftir analysis suggests the foreign material has a hair-like chemical composition.As cautioned in the instructions for use, which is not intended as a mitigation, ¿do not use if package is open or damaged.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.¿ based on the product analysis, this reported event appears to be related to the manufacturing process of the product.A risk assessment to address this issue has been initiated.

Brand Name
CATH F5 INF JR 4 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key6995119
Report Number9616099-2017-01543
Device Sequence Number19128631
Product Code DQO
UDI-Device Identifier20705032013694
UDI-Public20705032013694
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number534521T
Device Catalogue Number534521T
Device Lot Number17671124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Distributor Facility Aware Date10/06/2017
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer10/26/2017
12/15/2017
02/07/2018
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date11/05/2017
12/29/2017
02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1